MAUDE Adverse Event Report: CAREFUSION, INC THORA/PARA TRAY, 5FR, NON-VALVED; Thoracentesis Tray

CAREFUSION, INC THORA/PARA TRAY, 5FR, NON-VALVED; Thoracentesis Tray
Catalog Number OTP5000
Medical Device Problem Codes Dull, Blunt (2407); Failure to Advance (2524)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: the lot number was not provided; a review of the device history records could not be performed.Photos were not provided for review.The device has not been returned.Upon completion of the investigation, a supplemental report will be filed.B3 (date of event) the actual date of event is unknown.The date received by manufacturer (awareness date) was entered into the date of event field.D4 (expiration date is unknown), h4 (device manufacturing date is unknown).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that multiple thora/para needles were unable to pierce the skin without a pre-cut nick.Following initial skin access, the needles advanced roughly through the tissue, described as similar to a catheter accordion effect or the cannula edge catching on tissue rather than advancing smoothly.There is no device to return for evaluation.

Brand Name
THORA/PARA TRAY, 5FR, NON-VALVED
Common Device Name
Thoracentesis Tray
Manufacturer (Section D)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer (Section G)
CareFusion, Inc
400 east foster rd
mannford OK 74044
Manufacturer Contact
michael gaffney
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key25694587
Report Number1423507-2026-00098
Device Sequence Number9875594
Product Code PXI
UDI-Device Identifier10885403284748
UDI-Public(01)10885403284748
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberOTP5000
Device Lot NumberUnknown
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2026
Supplement Date Received by Manufacturer07/31/2026
07/31/2026
Initial Report FDA Received Date07/02/2026
Supplement Report FDA Received Date08/04/2026
08/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown